Perineum Strain???

Hello.

I developed a really intense UTI last Sunday (Easter Sunday) and after ringing 111, was sent up to my local hospital to see the out of hours doctor. My urine sample indicated a UTI and was then sent off to the laboratory the out of hours doctor gave me a course of nitrofurantoin.

Within 48 hours of starting the antibiotics, the stinging had decreased significantly but I had quite intense kidney pain so went to my doctors to be checked over. The lab results were back, my doctor gave me a course of a different antibiotics and advised I take codeine for the pain.

Now. I have always had issues with constipation. But add in codeine and things just stop working... Rather stupidly, I attempted to go to the toilet because the feeling of 'fullness' from hard stools was deeply unpleasant. However I think I strained too hard.

Since then, I have this weird deep ache in what I presume to be my pelvic floor. It kind of feels like the urge to bear down and sort of feels like I need to pass urine but in a very different way to when I had the full blown UTI. It's not pain exactly, but it's certainly uncomfortable and the weird sensation is driving me crazy. If I tense my buttocks and my pelvic floor the awful ache is alleviated, which is what has lead me to think the issue is muscular.

So. Basically, what I'm asking is, is it possible to temporarily strain your pelvic floor?? I'm really worrying about what on earth I've done to myself.

Any information or knowledge gratefully received.

FYI, I'm 25, female and have never had a child.

Thank you.

Last edited by

7 Replies

oldestnewest
  • I'll never understand why doctors prescribe codeine without Lactulose medicine and Fybogel sachets.

    May I ask what antibiotic you were given instead of the Nitrofurantoin?

  • I was given trimethoprim. Since posting this, I've come to realise that actually the pressure is stemming from my bladder, making me feel the constant urge to urinate. I believe it's connected to the UTI, the nitrofurantoin was helping but since starting on the trimethoprim this awful urge has come on. It's driving me crazy!

  • Are you drinking plenty of water

  • Yes. And worrying incessantly in case it never goes away. It's driving me mad, this constant urge to wee.

  • Do you think you have a mild prolapse?

    Please do not worry. I know that is easier said than done but please try not to.

    You said the Pelvic floor exercises help. Keep doing these regularly as they will help.

    Do you think that the infection is clearing up?

  • Are you able to see your doctor tomorrow?

    You could also enquire with the Continence Nurse serving your area if you can make self referal and seek her help. Also try to contact the Women's Health Physiotherapist. The Continence Nurse should be able to put you in touch with her.

    If you phone the Bladder & Bowel helpline on 01926 357220 at 9am tomorrow, she will give you the number of your Continence Nurse/Adviser. Or you could Google Your area NHS Continence Nurse.

  • I don't think a prolapse is very likely. I think it's more likely that there's something going on with the pre-existing UTI. I don't think the trimethoprim is particularly effective with this particular bacterial infection; since starting them things have definitely worsened.

    I will go and see my GP tomorrow. I think I need to go back on nitrofurantoin and I definitely need to consult with an expert. Thank you for the information about the continence nurse. I'm not having any issues with continence but I imagine an expert would be the best person to advise me. Thank you so much for your replies. This is a really unpleasant experience and I've got myself so worked up about it. It is just appalling to need a wee all the time! Thanks again.

You may also like...